Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Eating and Exercise Plans > Weight Loss Plans > Medi Weightloss
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 06-26-2012, 07:28 PM   #1
Senior LCF Member
 
CrazyCatLady's Avatar
 
Join Date: Jun 2012
Location: Fort Worth, TX
Posts: 259
Gallery: CrazyCatLady
Stats: 5'6 229/147/145-150
WOE: Medi Weightloss
Start Date: May 11, 2012
Phendimetrazine side effects question

I hope this is the correct place to post this. I'm on my 7th week at Medi Weightloss and the appetite suppressant they prescribed is phendimetrazine. I've been doing well on it, except that my pulse has been rather high. However, it was high before I started taking it. And although I have high blood pressure, the medication I take for it is keeping it under control.

I had no worries (other than the concern they showed about my pulse) until last night when I woke up with heart palpitations. I had experienced this one other night right at the first, but I wasn't sure if I had dreamed it or not. (I should add, up until I started taking this, I was taking Ritalin for ADD. I never had any problems with it. Of course I had to stop taking it while I'm on the appetite suppressant.)

So this morning I convinced myself it wasn't a big deal and took my pills as usual, thinking I would speak with the doc about it tomorrow when I'm scheduled to go in. But now I'm kind of freaking out wondering if this is something serious. Am I blowing this out of proportion? Are heart palpitations a sign of an impending heart attack? I know I should err on the side of caution, and I will be telling them about it tomorrow, but I'm hoping someone can ease my mind about this for tonight.

Thanks!
CrazyCatLady is offline   Reply With Quote

Sponsored Links
Old 06-26-2012, 07:53 PM   #2
Senior LCF Member
 
CrazyCatLady's Avatar
 
Join Date: Jun 2012
Location: Fort Worth, TX
Posts: 259
Gallery: CrazyCatLady
Stats: 5'6 229/147/145-150
WOE: Medi Weightloss
Start Date: May 11, 2012
I have come across info saying that low potassium can also cause heart palpitations. I haven't been drinking my powerade zero like I'm supposed to. Is it possible this could be the cause?
CrazyCatLady is offline   Reply With Quote
Old 06-26-2012, 08:37 PM   #3
Junior LCF Member
 
Join Date: May 2012
Location: Orlando, FL
Posts: 51
Gallery: Dinp120
Stats: 5'10" 199/157/140
WOE: Medi weightloss
Start Date: 5/18/2012
I want to start out by saying that I'm not a dr and don't know your medical history, so i cant say one way or another what will happen. Just wanted to share my experience with palpitations with you.

I've never had any complications with the AS...but I'm on phentermine. I have had heart palpitations in the past though, while taking other diet pills. I know it is scary and I remember the more I worried about it, the more palpitations I got! Anxiety can make the body do crazy things!! I ended up going to the ER to get checked out. Everything was fine and they just said to discontinue taking the pills I was taking.

With that being said, you definitely need to talk to your dr about it and I would probably wait until after speaking with him to take another AS. Palpitations do not mean that you are going to have a heart attack; however, if your symptoms change or you start having chest pains or anything you should go to the emergency room.

Have you had any more palpitations?

Try to relax and don't let your nerves get the best of you
Dinp120 is offline   Reply With Quote
Old 06-26-2012, 09:53 PM   #4
Junior LCF Member
 
Join Date: Jun 2012
Posts: 48
Gallery: tm501
I am on the same AS as you. When I went to my own dr. to prescribe it (couldn't afford Medi anymore) she said she would only keep me on it 1 month then I had to have a physical because it increases your blood pressure. That is something the people at Medi NEVER told me. They had me on it 3x a day and I'm cutting it down to 2x a day. I go for my physical next week or the week after. If I were you, I would definitly call your doctor and tell them what is going on. Personally that would be enough for me to be scared of taking it.
tm501 is offline   Reply With Quote
Old 06-27-2012, 06:48 AM   #5
Senior LCF Member
 
CrazyCatLady's Avatar
 
Join Date: Jun 2012
Location: Fort Worth, TX
Posts: 259
Gallery: CrazyCatLady
Stats: 5'6 229/147/145-150
WOE: Medi Weightloss
Start Date: May 11, 2012
Thanks yall! I'm going here in a few minutes. I really appreciate your responses.
CrazyCatLady is offline   Reply With Quote
Old 06-27-2012, 07:23 PM   #6
Senior LCF Member
 
CrazyCatLady's Avatar
 
Join Date: Jun 2012
Location: Fort Worth, TX
Posts: 259
Gallery: CrazyCatLady
Stats: 5'6 229/147/145-150
WOE: Medi Weightloss
Start Date: May 11, 2012
My doctor said everything was okay. She wants me to keep an eye out for this in the future, but didn't seem to think a couple of isolated instances were that worrisome. I wanted to share this outcome because, as much as I hate to admit it, I was afraid to go to the doctor with this for fear they would take away my appetite suppressants. I know that may sound ridiculous, but it definitely crossed my mind. I did it anyway because deep down I knew heart trouble was way scarier than not losing weight. But this shows that its not always the worst possible outcome. I know from now on I won't hesitate to bring anything worrisome to the doctor's attention, even if I do have to go off the meds. I'll figure things out when the time comes, just like I always do! :-)

I wanted to add, if you do have an experience like mine, please don't assume the outcome is the same - tell your doctor. We're all different, and maintaining your health should be your main goal. That's what we're all here for, right?

Last edited by CrazyCatLady; 06-27-2012 at 07:27 PM..
CrazyCatLady is offline   Reply With Quote
Old 06-27-2012, 10:21 PM   #7
Junior LCF Member
 
Join Date: Jun 2012
Posts: 48
Gallery: tm501
I'm glad everything is okay. I am also taking green tea liquid caps as a fat burner and I want to phase out the prescription med.
tm501 is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 05:38 AM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriendsŪ is a registered mark of Friends Forums, LLC.